Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 364, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 6, 2015, 5:48 PM CST for Rankin County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2015, 5:48 PM CST (23:48 UTC)
- Expired
- Nov 6, 2015, 6:30 PM CST
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 4 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:19 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 6, 4:19 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 419 PM CST FRI NOV 6 2015 .DISCUSSION...SOME LOCATIONS SAW A FEW BREAKS IN THE CLOUDS TODAY WHICH ALLOWED THE SUN TO PEAK THROUGH. SHOWERS AND ISOLATED THUNDERSTORMS HAVE CONTINUED TO PLAGUE THE DELTA REGION THROUGH THE DAY AND ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING NORTH INTO THE SOUTH AND EASTERN PORTIONS OF THE CWA. THIS IS ALL ASSOCIATED WITH AN INCOMING COLD FRONT THAT...OF THIS AFTERNOON...WAS ENTERING THE NORTHWEST DELTA AND WILL CONTINUE TO SLOWLY MOVE INTO THE ARKLAMISS REGION THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. AS THIS OCCURS...THE MAIN UPPER SUPPORT FOR THIS SYSTEM WILL CONTINUE TO PULL OFF EAST AND WILL NOT ALLOW THE FRONT TO MOVE TOO EASILY THROUGH OUR REGION AND BECOME ORIENTED PARALLEL TO THE UPPER LEVEL SOUTHWESTERLY FLOW. WHILE MOISTURE TRANSPORT IS NOT EXCEPTIONALLY HIGH...THERE WILL BE ENOUGH TO BRING SOME ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE REGION LATER THIS EVENING THROUGH THE OVERNIGHT HOURS AND INTO TOMORROW AFTERNOON. WITH ANY SHOWER OR STORM THAT CAN BRING EFFICIENT RAINFALL IN AN AIRMASS CHARACTERIZED BY NEAR 2 INCH PW VALUES OR LOCATIONS THAT SEE REPEATED RAINFALL...AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WHICH MIGHT LEAD TO LOCALIZED FLOODING IN HIGHER RAINFALL RATE AREAS. RAIN LOOKS TO BEGIN TO TAPER OFF LATER IN THE AFTERNOON AND EVENING ON SATURDAY AND PUSH MOSTLY OUT OF THE REGION COME SUNDAY AS THE FRONT PUSHES SLOWLY SOUTH. CAA WILL OCCUR AND BRING IN SOME COOLER AIR TO THE REGION SUNDAY INTO EARLY NEXT WEEK(AS WELL AS THIS WEEKEND THANKS TO THE RAIN AND CLOUDS). HOWEVER...TEMPERATURES WILL MODERATE BY MID WEEK AHEAD OF OUR NEXT FRONT. THERE IS SOME POSSIBILITY THAT LINGERING MOISTURE WILL INTERACT WITH...WHAT SOME MODELS SHOW...A LOW PRESSURE SYSTEM MOVING NORTH OUT OF THE NORTHERN GULF THROUGH TUESDAY. THIS COULD BRING A FEW SHOWERS TO MOSTLY THE EASTERN COUNTIES EARLY NEXT WEEK BUT MOST LOCATIONS WILL REMAIN DRY AHEAD OF OUR NEXT APPROACHING WEATHER SYSTEM SET TO MOVE THROUGH MIDDLE OF NEXT WEEK. /28/ && .AVIATION...A MIX OF VFR/LIFR CATEGORIES WILL CONTINUE AFTERNOON AS A RESULT OF LOW CLOUDS AND MODERATE TO OCCASIONAL HEAVY RAIN CONTINUING TO FALL ACROSS THE AREA. ALL OF THIS IS AHEAD OF AND IN THE WAKE OF AN OUTFLOW BOUNDARY THAT'S CURRENTLY OVER SOUTHEAST MISSISSIPPI...AND A COLD FRONT THAT NOW MOVING INTO THE DELTA REGION. AS A COLD FRONT SINKS DEEPER INTO THE AREA THIS EVENING AND TONIGHT...IT'LL STALLS ACROSS THE AREA INTO SATURDAY. PERIODS OF HEAVY RAIN WILL BE POSSIBLE FROM THIS AFTERNOON INTO SATURDAY. WINDS WILL BE SOUTHERLY TODAY BETWEEN 5-10 KNOTS...BUT WILL SWING AROUND FROM THE NORTH BEHIND THE PASSAGE OF THE COLD FRONT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 66 51 63 / 100 96 44 14 MERIDIAN 68 68 51 63 / 98 97 50 21 VICKSBURG 63 65 51 63 / 100 100 37 12 HATTIESBURG 70 73 55 65 / 70 96 51 21 NATCHEZ 66 67 52 62 / 96 97 45 19 GREENVILLE 58 61 48 63 / 93 76 13 6 GREENWOOD 62 62 48 64 / 99 80 15 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/19
Hazardous weather outlook, Nov 6, 2:29 PM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CST FRI NOV 6 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-025>057-059>062- 071200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 229 PM CST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY... FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH SATURDAY RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS THE AREA FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ018-058-063>066-072>074-071200- BOLIVAR-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 229 PM CST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 19 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 6, 5:00 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 500 PM CST FRI NOV 6 2015 MSZ049-062345- RANKIN MS- 500 PM CST FRI NOV 6 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN COUNTY UNTIL 545 PM CST... AT 500 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER RICHLAND...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MONTEREY AROUND 515 PM CST. PEARL AROUND 525 PM CST. FLOWOOD AROUND 535 PM CST. BRANDON AROUND 545 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3212 9017 3224 9019 3241 9005 3218 8989 TIME...MOT...LOC 2300Z 240DEG 11KT 3221 9016 DB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 5:00 PM CST | Special Weather Statement | JAN | Rankin | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.